MAUDE Adverse Event Report: SOLTA MEDICAL, INC THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.

SOLTA MEDICAL, INC THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Model Number TT4.00F6-900
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Hyperpigmentation (4837)
Date of Event 09/28/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A user facility reported that a patient presented with hyperpigmentation on the lateral cheek, superior to the zygomatic and lateral to the mouth in the nasolabial crease post flx thermage treatment to the full face.The patient was still presenting with hyperpigmentation approximately on month post treatment; however, it is reported to be slowly fading.There were no signs of blistering or burning on the day of treatment.There was a little bit of redness on the hyperpigmented area on the nasolabial area at the clinical endpoint.The patient insisted that she have numbing cream applied and went against the advice of the technician who stated the complication of risks associated with applying numbing cream.It is too soon to tell if there will be permanent damage as the skin is currently flat (but no atrophy) with the hyperpigmentation.A basic facial and hydrating mask were being performed in the same area where symptoms were reported.The clinical trainer double checked the treatment technique of the technician a few days after the treatment and mentioned the technician was demonstrating the correct technique, and full contact of the tip was also noted.It was a 900-rep tip that was used for the treatment but only around 600 reps were actually used.It was stated that copious amounts of coupling gel were used as well as a full bottle.The highest level for treatment was 3.5 and no higher.The patient was treated with a stamping method.The treatment tip surface was inspected prior to use and there was nothing noted.However, the treatment tip was not reinspected during treatment, nor has it been used on any other patients.The tip was not kept for return for an evaluation.Available photos were reviewed by the medical reviewer and two hyperpigmented lesions are visible on patient's face.One is next to ear, and one is close to upper mouth.
 
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
Available information was reviewed.It is reported that patient is recovering gradually, and the scar is fading.Available picture was reviewed by the medical reviewer and a mild hyperpigmented lesion is observed on the upper cheek.The condition is improving without any treatment beyond standard care, and the residual lesion is not clinically significant to indicate a serious adverse event.Therefore, the assessment changed to not serious and no longer meets the criteria as a reportable event.
 
Additional Manufacturer Narrative
No datacard logs or treatment tip were returned for evaluation after multiple follow up attempts being made.According to the thermage flx system user manual, hyperpigmentation and redness are known possible side effect of thermage flx treatment.Hyperpigmentation usually resolves over the course of time (within several months).Erythema may occur in mild form and typically resolve within a few hours.However, on rare occasions, erythema has been reported to last longer (up to several weeks).Blanching usually resolves within twenty-four (24) hours.The trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, no causal factors can be determined, and no conclusions can be drawn.No corrective action is necessary at this time.

Brand Name
THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES
Common Device Name
ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Manufacturer (Section D)
SOLTA MEDICAL, INC
11720 n creek pkwy n
ste 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
ste 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 n creek pkwy n
ste 100
bothell, WA 98011
4254202135
MDR Report Key20785104
Report Number3011423170-2024-00225
Device Sequence Number5004055
Product Code GEI
UDI-Device Identifier00816995021438
UDI-Public00816995021438
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K170758
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTT4.00F6-900
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer12/19/2024
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown